Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Ankle sprain. Wearing elastic brace. Pain in thigh, hip, lower back. Nausea, swelling, discoloration

I was in slightly higher than normal heels and a flattened cardboard box slipped on another when I walked on them causing me to twist my ankle inwards. I have sprained my ankle many times during my lifetime so think it did not heal perfectly when I first did it as a child. I'm 62, female and this happened 5 1/2 weeks ago. I have worn an elastic brace for 4 weeks and last week bought one with metal reinforcements on the sides so have worn it 1 1/2 weeks. I take it off only at night. I elevate my foot when sitting most of the time although not above my heart. I have pain almost all of the time I move it or bear weight on the foot. Now in addition to my outer foot and ankle I have pain in the back of my thigh, hip and lower back. I think I have full range of motion in my ankle and I can bear weight so think I didn't break a bone. I did not feel that tearing feeling when this first occured as I have in the past--just pain and swelling and discoloration this time. I am also nauseated. Advice?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Hello madam, multiple ankle injuries can give rise to ligament outs instabilities which may recur. Regarding your pain on other sites may be due to increased pressure on these sites due to injury at ankle. Chronic ankle sprain also give rise to ankle arthritis. The slip must have caused some injury inside inside which is causing pain. I advise you to continue the brace and go for investigation like MRI which will help you to know the full status of ankle joint and might help to diagnose why you have frequent inversion injuries.
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor